Alert archive / Kentucky / Red Flag Warnings in 2014
Red Flag Warning 3, NWS Jackson, KY
NWS Jackson, KY issued this red flag warning at Apr 10, 2014, 2:47 AM EDT for 33 counties in Kentucky. It took effect at Apr 10, 2014, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2014, 2:47 AM EDT (06:47 UTC)
- In effect from
- Apr 10, 2014, 12:00 PM EDT
- Expired
- Apr 10, 2014, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2040 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
620 WWUS83 KJKL 100647 RFWJKL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 247 AM EDT THU APR 10 2014 ...DANGEROUS FIRE CONDITIONS EXPECTED FROM NOON THROUGH EARLY EVENING ACROSS EASTERN KENTUCKY TODAY... .THE COMBINATION OF WARM TEMPERATURES AND DRY AIR WILL LEAD TO LOW RELATIVE HUMIDITY TODAY. LOW RELATIVE HUMIDITY BETWEEN 20 AND 25 PERCENT...DRY FUELS...SUSTAINED WINDS AS HIGH AS 15 TO 20 MPH...AND GUSTS UP TO 30 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS EASTERN KENTUCKY THROUGH EARLY EVENING. THIS WILL MEAN THE THREAT OF RAPID FIRE SPREAD RATES AND RESISTANCE TO CONTROL. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101600- /O.NEW.KJKL.FW.W.0003.140410T1600Z-140411T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 247 AM EDT THU APR 10 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR STRONG WIND AND LOW RELATIVE HUMIDITY FOR EASTERN KENTUCKY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING FOR STRONG WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 044 FLEMING...FIRE WEATHER ZONE 050 MONTGOMERY...FIRE WEATHER ZONE 051 BATH...FIRE WEATHER ZONE 052 ROWAN...FIRE WEATHER ZONE 058 ESTILL...FIRE WEATHER ZONE 059 POWELL...FIRE WEATHER ZONE 060 MENIFEE...FIRE WEATHER ZONE 068 ROCKCASTLE...FIRE WEATHER ZONE 069 JACKSON... FIRE WEATHER ZONE 079 PULASKI...FIRE WEATHER ZONE 080 LAUREL... FIRE WEATHER ZONE 083 WAYNE...FIRE WEATHER ZONE 084 MCCREARY... FIRE WEATHER ZONE 085 WHITLEY...FIRE WEATHER ZONE 086 KNOX... FIRE WEATHER ZONE 087 BELL...FIRE WEATHER ZONE 088 HARLAN... FIRE WEATHER ZONE 104 ELLIOTT...FIRE WEATHER ZONE 106 MORGAN... FIRE WEATHER ZONE 107 JOHNSON...FIRE WEATHER ZONE 108 WOLFE... FIRE WEATHER ZONE 109 MAGOFFIN...FIRE WEATHER ZONE 110 FLOYD... FIRE WEATHER ZONE 111 LEE...FIRE WEATHER ZONE 112 BREATHITT... FIRE WEATHER ZONE 113 KNOTT...FIRE WEATHER ZONE 114 OWSLEY... FIRE WEATHER ZONE 115 PERRY...FIRE WEATHER ZONE 116 CLAY... FIRE WEATHER ZONE 117 LESLIE...FIRE WEATHER ZONE 118 LETCHER... FIRE WEATHER ZONE 119 MARTIN AND FIRE WEATHER ZONE 120 PIKE. * TIMING...FROM NOON THROUGH 8 PM EDT THIS EVENING. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS WILL LEAD TO RAPID FIRE GROWTH AND RESISTANCE TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ JJ
2 follow-up statements
989 WWUS83 KJKL 101552 AAA RFWJKL URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1152 AM EDT THU APR 10 2014 ...DANGEROUS FIRE CONDITIONS EXPECTED THROUGH EARLY EVENING ACROSS EASTERN KENTUCKY... .THE COMBINATION OF WARM TEMPERATURES AND DRY AIR WILL LEAD TO LOW RELATIVE HUMIDITY THROUGH EARLY THIS EVENING. LOW RELATIVE HUMIDITY BETWEEN 20 AND 25 PERCENT...DRY FUELS...SUSTAINED WINDS AS HIGH AS 15 TO 20 MPH...AND GUSTS UP TO 30 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS EASTERN KENTUCKY THROUGH EARLY EVENING. THIS WILL MEAN THE THREAT OF RAPID FIRE SPREAD RATES AND RESISTANCE TO CONTROL. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-110000- /O.CON.KJKL.FW.W.0003.140410T1600Z-140411T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1152 AM EDT THU APR 10 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR STRONG WIND AND LOW RELATIVE HUMIDITY FOR EASTERN KENTUCKY... * AFFECTED AREA...FIRE WEATHER ZONE 044 FLEMING...FIRE WEATHER ZONE 050 MONTGOMERY...FIRE WEATHER ZONE 051 BATH...FIRE WEATHER ZONE 052 ROWAN...FIRE WEATHER ZONE 058 ESTILL...FIRE WEATHER ZONE 059 POWELL...FIRE WEATHER ZONE 060 MENIFEE...FIRE WEATHER ZONE 068 ROCKCASTLE...FIRE WEATHER ZONE 069 JACKSON... FIRE WEATHER ZONE 079 PULASKI...FIRE WEATHER ZONE 080 LAUREL... FIRE WEATHER ZONE 083 WAYNE...FIRE WEATHER ZONE 084 MCCREARY... FIRE WEATHER ZONE 085 WHITLEY...FIRE WEATHER ZONE 086 KNOX... FIRE WEATHER ZONE 087 BELL...FIRE WEATHER ZONE 088 HARLAN... FIRE WEATHER ZONE 104 ELLIOTT...FIRE WEATHER ZONE 106 MORGAN... FIRE WEATHER ZONE 107 JOHNSON...FIRE WEATHER ZONE 108 WOLFE... FIRE WEATHER ZONE 109 MAGOFFIN...FIRE WEATHER ZONE 110 FLOYD... FIRE WEATHER ZONE 111 LEE...FIRE WEATHER ZONE 112 BREATHITT... FIRE WEATHER ZONE 113 KNOTT...FIRE WEATHER ZONE 114 OWSLEY... FIRE WEATHER ZONE 115 PERRY...FIRE WEATHER ZONE 116 CLAY... FIRE WEATHER ZONE 117 LESLIE...FIRE WEATHER ZONE 118 LETCHER... FIRE WEATHER ZONE 119 MARTIN AND FIRE WEATHER ZONE 120 PIKE. * TIMING...THROUGH 8 PM EDT THIS EVENING. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG GUSTY WINDS WILL LEAD TO RAPID FIRE GROWTH AND RESISTANCE TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL BE SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ JJ/AR
602 WWUS83 KJKL 110004 RFWJKL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 804 PM EDT THU APR 10 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-110115- /O.EXP.KJKL.FW.W.0003.000000T0000Z-140411T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 804 PM EDT THU APR 10 2014 ...RED FLAG WARNING EXPIRED AT 8 PM EDT THIS EVENING... RELATIVE HUMIDITY HAS STARTED TO CREEP HIGHER...AND WINDS WILL BEGIN TO DIMINISH THIS EVENING. THIS IMPROVEMENT SHOULD PREVENT CRITICAL CONDITIONS FROM BEING MET TONIGHT...AND THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. $$ HAL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Apr 9, 11:27 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 9, 11:27 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1127 PM EDT WED APR 9 2014 .UPDATE... ISSUED AT 1127 PM EDT WED APR 9 2014 UPDATED FORECAST PACKAGE TO BLEND LATEST OBS INTO HOURLY GRIDS. THIS RESULTED IN MINOR CHANGES TO THE WINDS...TEMPS...AND DEW POINTS. IN GENERAL TEMPS WERE IN GOOD SHAPE. DEW POINTS HAVE RECOVERED INTO THE MID 30S IN MANY OF OUR VALLEY AREAS. THIS SHOULD SLOW THE PRECIPITOUS DROP WE HAVE SEEN IN TEMPS THROUGH THE EVENING FOR MANY OF THESE AREAS. GRADIENT WINDS HAVE ALREADY BEGUN TO SHIFT OUT OF THE SOUTH OVER OUR BLUE GRASS COUNTIES AS WELL. AS A RULE OF THUMB...UNDER IDEAL RADIATIVE CONDITIONS THIS TIME OF YEAR...AND TIME OF NIGHT WOULD NOT EXPECT MORE THAN ABOUT AN 8 DEGREE DROP IN TEMPS BETWEEN NOW AND SUNRISE. ADDING THE DEVELOPMENT OF RETURN FLOW SHOULD MEAN THAT MOST LOCATION WILL REMAIN ABOVE FREEZING THROUGH THE OVERNIGHT PERIOD. CAN NOT RULE OUT A FEW ISOLATED SPOTS REACHING THE FREEZING MARK IN SOME OF THE MOST SHELTERED VALLEY LOCATIONS BUT BELIEVE IT WOULD BE SHORT LIVED...NOT MORE THAN AN HOUR OR SO BEFORE SHOOTING BACK UP THURSDAY MORNING. KEPT MENTION OF SOME PATCHY FROST BUT FOR THE MOST PART TRIED TO RESTRICT IT TO THE VALLEY LOCATIONS. ALSO... INTRODUCED A RIDGE VALLEY SPLIT IN A COUPLE OF OUR ZONES TO ACCENTUATE THE WARMING OF THE THERMAL BELT WITH THE LIGHT SOUTHERLY FLOW DEVELOPING AT THOSE LEVELS. UPDATE ISSUED AT 829 PM EDT WED APR 9 2014 SOMEWHAT DIFFICULT TEMP FORECAST OVERNIGHT. AM CONCERNED ABOUT THE POTENTIAL OF REACHING THE FREEZING MARK IN OUR MOST SHELTERED EASTERN VALLEY LOCATIONS. GOOD MIXING HAS ALLOWED DRY AIR TO REACH THE SURFACE THIS AFTERNOON...WITH SURFACE DEW POINTS CURRENTLY IN THE MID TO UPPER 20S. SKIES WILL BE CLEARING AND WINDS WILL SLACKEN FOR A SHORT PERIOD OF TIME ALLOWING THE NOCTURNAL INVERSION TO ESTABLISH ITSELF. HOWEVER...WITH THE CENTER OF HIGH PRESSURE OVER THE DEEP SOUTH EXPECT OUR STEADY WEST/NORTHWEST WINDS WILL BACK TO THE SOUTHWEST THROUGH THE OVERNIGHT PERIOD AS THE RIDGE AXIS SHIFTS QUICKLY TO OUR EAST. PRESSURE GRADIENT TIGHTENS SIGNIFICANTLY AS A COLD FRONTAL SYSTEM BEARS DOWN ON THE OHIO VALLEY REGION. MODEL GUIDANCE SUGGESTS THE SAME WITH A STEADY BUT LIGHT SOUTHERLY COMPONENT TO THE WINDS TONIGHT. SO WHILE THE VALLEYS SHOULD DECOUPLE EARLY...AN INCREASING SOUTHERLY GRADIENT WIND WILL LIKELY MIX OUT THE INVERSION IN OUR WESTERN VALLEYS BEFORE DAWN. QUESTION IS WILL THEY BE STRONG ENOUGH TO MIX OUT THE EAST. IN ADDITION WOULD PREFER TO SEE A BIT DRIER AIR ALOFT FOR MOST IDEAL RADIATIVE COOLING...AND THE CENTER OF THE SURFACE HIGH MORE DIRECTLY OVERHEAD. WILL NEED TO WATCH TEMPERATURE TRENDS CAREFULLY OVER THE NEXT FEW HOURS. CURRENTLY ADVERTISED LOWS APPEAR GOOD FOR NOW BUT WOULD NOT BE SURPRISED IF A FEW LOCATIONS FLIRTED WITH THE FREEZING MARK BY DAWN THURSDAY. IF TEMPS DROP MORE QUICKLY THAN ANTICIPATED OVER THE NEXT FEW HOURS AND IT APPEARS MORE LIKELY SOME LOCATIONS MAY HIT THE FREEZING MARK MAY CONSIDER ISSUING A SPECIAL WEATHER STATEMENT. AREAS AT GREATEST RISK WOULD BE OUR EASTERN VALLEYS LOCATIONS FOR AN HOUR OR TWO AROUND DAWN. APPEARS TO BE AN ELEVATED RISK OF FIRES TOMORROW AS WELL. WESTERN COUNTIES SHOULD REACH WIND THRESHOLDS BUT RELATIVE HUMIDITIES MAY TURN OUT TO BE A BIT TOO HIGH. EASTERN COUNTIES WILL LIKELY HIT RELATIVE HUMIDITY THRESHOLDS BUT WINDS ARE IN QUESTION. CONCERN WILL BE THOSE AREAS IN BETWEEN THAT COULD SQUEAK OUT CRITICAL CRITERIA ON ALL SIDES. NO SIGNIFICANT UPDATES TO THE FORECAST ATTM OTHER THAN TO UPDATE GRIDS FOR LATEST HOURLY TRENDS. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 402 PM EDT WED APR 9 2014 LATEST MODELS RUNS CAME IN THIS AFTERNOON WITH SLIGHTLY DIFFERENT SOLUTIONS FOR THE FIRST THREE PERIODS OF THE FORECAST. THE ECMWF AND SREF BOTH APPEARED A BIT TOO WET FOR THURSDAY NIGHT AND ALSO A BIT TOO PROGRESSIVE WITH THE SOUTHWARD PROGRESSION OF A WEAK FRONTAL BOUNDARY TOMORROW NIGHT. THE GFS AND NAM12 MODELS...HOWEVER...APPEAR TO HAVE A BIT BETTER HANDLE ON THE PROGRESSION OF THE FRONT AND THE AMOUNT OF PRECIPITATION IT MAY PRODUCE. THE LATEST MODEL DATA ALSO SUGGESTS A MUCH WARMER...DRIER...AND WINDIER DAY ON THURSDAY FOR THE MAJORITY OF THE AREA. BASED ON CURRENT MODEL DATA AND MOS GUIDANCE...WE WILL COME VERY CLOSE TO MEETING OR EXCEEDING CRITICAL FIRE DANGER THRESHOLDS TOMORROW AFTERNOON. WITH THE AMOUNT OF WIND AND LOW LEVEL DRYING EXPECTED FOR TOMORROW...THE FORECAST WAS MODIFIED TO REFLECT SUSTAINED SOUTHWESTERLY WINDS OF 10 TO 20 MPH WITH GUSTS OF UP TO 30 MPH ACROSS MOST OF THE AREA. ALSO BUMPED UP HIGH TEMPERATURES ON THURSDAY...IN ANTICIPATION OF THE MUCH DRIER CONDITIONS. WITH WARMER TEMPERATURES AND STRONG WINDS COMBINING...DEWPOINTS TOMORROW AFTERNOON WILL LIKELY DROP TO WELL BELOW THE LOWEST MOS GUIDANCE. AT THIS POINT...IT LOOKS LIKE MINIMUM RELATIVE HUMIDITY AND FUEL STICK MOISTURE VALUES COULD BE BELOW CRITICAL VALUES...BUT THE WINDS WILL NOT QUITE BE WHERE THEY NEED TO BE TO JUSTIFY A FIRE WEATHER WATCH AT THIS TIME. THE ONE WEATHER FEATURE OF NOTE FOR LATER TONIGHT WILL BE THE POSSIBILITY OF PATCHY VALLEY FROST ACROSS THE AREA. SOME OF THE MORE SHELTERED AND COLDER VALLEYS COULD SEE SOME VERY PATCHY FROST TOWARDS DAWN ON THURSDAY...AS WIND IN THE VALLEYS DIES DOWN AND SKIES CLEAR OFF. BASED ON THE LATEST TRENDS IN THE MODEL DATA...THE PREFERRED MODELS WERE THE NAM12 AND GFS...AS THEY APPEARED TO BE THE DRIEST OF THE SHORT TERM GUIDANCE. BOTH MODELS ALSO DEPICT A SLOWER MOVING FRONTAL BOUNDARY AND A LATER ONSET OF PRECIPITATION THURSDAY NIGHT. IT APPEARS THAT THERE WILL BE JUST ENOUGH INSTABILITY AVAILABLE DURING FRONTAL PASSAGE FOR THE FORMATION OF A FEW THUNDERSTORMS ONCE AGAIN. NOT EXPECTING ANYTHING EARTH SHATTERING WITH THESE...JUST GARDEN VARIETY STORMS WITH GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. THIS WILL ALLOW FOR A LONGER PERIOD OF SOUTHERLY TO SOUTHWESTERLY FLOW AND DRIER CONDITIONS ON THURSDAY...AS EASTERN KENTUCKY SPENDS MORE TIME IN A WARM AIR ADVECTION REGIME. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 443 PM EDT WED APR 9 2014 THERE IS GENERAL MODEL AGREEMENT WITH A FLATTER LONG WAVE PATTERN TO START OUT ACROSS THE CONUS...WITH A FEW EMBEDDED SHORT WAVE TROUGHS PASSING THROUGH THE GREAT LAKES/OHIO VALLEY REGION THROUGH THE FIRST HALF OF THE WEEKEND. AMPLIFICATION WILL THEN TAKE PLACE...AS PHASING OCCURS BETWEEN A NORTHERN STREAM TROUGH AND AN UPPER LEVEL LOW THAT EJECTS AND DAMPENS OUT OF SOUTHERN CALIFORNIA. THE FULL LATITUDE TROUGH WILL MAKE ITS WAY EAST...REACHING THE EASTERN SEABOARD BY LATE WEDNESDAY. BETTER MODEL AGREEMENT CONTINUES EARLY ON...AND THEN GRADUALLY DETERIORATES FOR THE LATTER HALF OF THE EXTENDED PORTION OF THE FORECAST. AS SUCH...WILL ROLL WITH A BLEND OF THE INHERITED GRIDS AND THE LATEST MODEL GUIDANCE. A FRONTAL BOUNDARY WILL BE MOVING THROUGH NORTHERN KENTUCKY FRIDAY INTO FRIDAY NIGHT. THERE HAS BEEN A TREND TO KEEP THIS BOUNDARY FROM SLIDING TOO FAR TO THE SOUTHEAST...SO HAVE MAINTAINED A DECENT GRADIENT OF POPS FROM NORTH TO SOUTH. ON SATURDAY...SOME BROAD RIDGING WILL BE UNDERWAY...ALTHOUGH WITH SOME WARM AIR ADVECTION AT 850 MB...THERE MAY BE A STRAY SHOWER OR THUNDERSTORM THAT COULD DEVELOP. FOR NOW...WILL KEEP OUT THIS MENTION...AS BETTER MOISTURE AND FORCING LOOK TO BE FURTHER WEST. THE DRY AND MILD WEATHER WILL CONTINUE THROUGH SUNDAY NIGHT...WITH HIGHS WELL INTO THE 70S ON SUNDAY. THE DEEP TROUGH AND ITS ASSOCIATED COLD FRONT WILL MOVE EAST...BRINGING LIKELY SHOWERS AND THE CHANCE OF THUNDERSTORMS TO EASTERN KENTUCKY FROM MONDAY THROUGH MONDAY EVENING. MUCH COOLER AIR WILL MOVE IN FOR TUESDAY...WITH HIGHS RETREATING BACK INTO THE 50S. DEPENDING UPON CLEARING AND HOW WELL WE DECOUPLE TUESDAY NIGHT...WEDNESDAY MORNING COULD BE QUITE COOL...WITH AT LEAST A SMALL CHANCE FOR SEEING SOME PATCHY FROST IN THE VALLEYS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 829 PM EDT WED APR 9 2014 VFR CONDITIONS WILL PREVAIL THROUGH THE ENTIRE FORECAST PERIOD. WINDS WILL BACK TO THE SOUTHWEST OVERNIGHT BEFORE INCREASING THROUGH THE DAY THURSDAY...10 TO 15 KTS FROM THE SOUTHWEST WITH HIGHER GUSTS BETWEEN 20 AND 25KTS. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE...RAY SHORT TERM...AR LONG TERM...GEOGERIAN AVIATION...RAY
Hazardous weather outlook, Apr 9, 5:44 PM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 544 PM EDT WED APR 9 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 544 PM EDT WED APR 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. PATCHY FROST MAY OCCUR IN VALLEYS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE COMBINATION OF BRISK WINDS AND DRY AIR WILL LEAD TO CONDITIONS FAVORABLE FOR THE SPREAD OF WILDFIRES ON THURSDAY AFTERNOON. THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT...AND AGAIN MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AR/HAL
Nearby
Red Flag Warnings in Kentucky, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.